Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 88, NWS Shreveport, LA

May 23, 2001Hempstead County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 23, 2001, 10:28 PM CDT for Hempstead County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 23, 2001, 10:28 PM CDT (03:28 UTC)
Expired
May 23, 2001, 11:15 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 10:45 PM CDTThunderstorm Wind 58 EBlevins, AROver a dozen large trees toppled.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
2806 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 240330
SVRSHV
ARC057-240415-
/NEW.KSHV.SV.W.0123.240328-240415/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 PM CDT WED MAY 23 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 1115 PM CDT

* AT 1028 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
  RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTHWEST OF HOPE   
  MOVING SOUTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WASHINGTON 1045 PM...6 MILES SOUTHWEST OF BLEVINS AT 1040 PM CDT
  ...5 MILES NORTHEAST OF HOPE AT 1050 PM CDT.

THE THUNDERSTOHRM WILL PRODUCE WINDS TO NEAR 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1115 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:00 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 23, 9:00 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT WED MAY 23 2001

WILL UPDATE THE CURRENT ZONES TO MAKE A FEW MINOR ADJUSTMENTS.
SHOWERS AND THUNDERSTORMS ALREADY ENTERING THE FAR NORTHWEST
ZONES.

06

PREVIOUS NUMBERS...

SHV 61/78/55/76  2310
MLU 63/78/55/75  2320
TXK 62/77/52/73  3210
TYR 61/80/54/77  2331
LFK 58/83/58/79  1342

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 10:02 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier43 min
May 23, 10:45 PM CDTSevere Thunderstorm WarningSHVNevada45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.